Alert archive / New Mexico / Flash Flood Warnings in 2010
Flash Flood Warning 40, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Jul 31, 2010, 4:41 PM MDT for Doña Ana County, Luna County, New Mexico. It was in force for 109 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 31, 2010, 4:41 PM MDT (22:41 UTC)
- Expired
- Jul 31, 2010, 6:30 PM MDT
- In force
- 109 min
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Doña Ana County, NM, Luna County, NM
The radar
The El Paso radar (KEPZ), 71 km from the middle of the area, began a volume at 22:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 10.7 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 838 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 863 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 31, 2:33 PM MDT, 2 hours 8 minutes earlier.
Area forecast discussion, Jul 31, 2:33 PM MDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
233 PM MDT SAT JUL 31 2010
.SYNOPSIS...
ABUNDANT MOISTURE AND AN UNSTABLE ATMOSPHERE WILL RESULT IN
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND
TONIGHT. SOME OF THE STORMS MAY PRODUCE HEAVY RAINFALL THAT MAY
RESULT IN FLASH FLOODING. SCATTERED SHOWERS AND THUNDERSTORMS WITH
HEAVY RAINFALL WILL OCCUR TOMORROW...MAINLY WEST OF THE RIO
GRANDE. INCREASING HIGH PRESSURE AND LESS ABUNDANT MOISTURE WILL
REDUCE CHANCES FOR SHOWERS AND THUNDERSTORMS TO ISOLATED FOR MOST
OF NEXT WEEK. DAY TIME TEMPERATURES WILL WARM TO ABOVE AVERAGE
DURING THE WEEK.
&&
.DISCUSSION...
VERY ACTIVE THUNDERSTORM PATTERN IS DEVELOPING ACROSS THE
FORECAST AREA EARLY THIS AFTERNOON. THIS ACTIVITY IS BEING
TRIGGERED BY A SLOW MOVING UPPER LEVEL TROUGH THAT REMAINS OVER
THE DESERT SOUTHWEST. SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS WILL CONTINUE TO DEVELOP THROUGH TONIGHT. THE
ATMOSPHERE REMAINS VERY MOIST WITH PRECIPITABLE WATER VALUES AT
170 PERCENT OF NORMAL OR HIGHER. THIS WILL RESULT IN STORMS THAT
ARE VERY CAPABLE PRODUCING A LOT OF RAIN IN A VERY SHORT PERIOD OF
TIME. EXCESS RUNOFF FROM HEAVY RAINS WILL SET UP A FLASH FLOOD
POTENTIAL ACROSS THE AREA THROUGH THIS EVENING. A FLASH FLOOD
WATCH HAS BEEN ISSUED FOR THE AREA THROUGH TONIGHT. HEAVY RAINFALL
POTENTIAL FROM SCATTERED THUNDERSTORMS WILL EXIST OVER WESTERN
ZONES THROUGH TOMORROW NIGHT WHILE SLIGHTLY DRIER CONDITIONS ARE
EXPECTED FOR EASTERN ZONES. THE FLASH FLOOD WATCH WILL CONTINUE
THROUGH TOMORROW NIGHT FOR ZONES MAINLY WEST OF RIVER.
ON MONDAY...THE UPPER LEVEL TROUGH WILL LIFT OUT OF THE AREA AND
THE HIGH OVER THE GULF COAST STATES WILL EXTEND WESTWARD OVER THE
AREA. THIS WILL HAVE A STABILIZING AFFECT ON THE ON THE REGION.
ADDITIONALLY...MOISTURE AVAILABILITY WILL DIMINISH. THIS WILL
REDUCE CHANCES FOR THUNDERSTORMS INTO THE ISOLATED CATEGORY. A
MORE SUMMERTIME DIURNAL PATTERN OF ISOLATED AFTERNOON AND EVENING
THUNDERSTORMS WILL OCCUR FOR THE REMAINDER OF THE WEEK WITH A
DIMINISHED FLOODING THREAT. A FEW STORMS MAY STILL PRODUCE LOCALLY
HEAVY RAINFALL THAT COULD PRODUCE MINOR FLOODING BUT OVERALL
OCCURRENCE SHOULD BE LESS FREQUENT. WITH THE BUILDING HIGH
PRESSURE AND REDUCED MOISTURE...DAYTIME TEMPERATURES WILL WARM
BACK UP INTO THE UPPER 90S ACROSS THE DESERT FLOOR FOR MUCH OF
NEXT WEEK.
&&
.AVIATION...VALID 01/00Z-02/00Z
SCATTERED TO WIDESPREAD TSRA CAN BE EXPECTED OVER MOST OF THE REGION
THROUGH 04Z AS AN UPPER LEVEL LOW PRESSURE SYSTEM MOVES NORTH
THROUGH SOUTH CENTRAL NM. BASIC SKY CONDITIONS AGL: SCT-BKN040-060
100-140 AND BKN TO OVC 200-250. SCT MVFR/IFR CONDS IN TSRA WITH
CONDS NR STORMS: VRB25G35KT 3SM +TSRAGS BKN020CB OVC060. ANOTHER
ROUND OF TSRA MAINLY WEST OF THE RIO GRANDE AFTER 18Z WITH SIMILAR
CONDS NEAR STORMS EXPECTED.
.FIRE WEATHER...
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH
THIS EVENING ACROSS THE ENTIRE FIRE DISTRICT WITH ANOTHER ROUND
EXPECTED SUNDAY WITH THE GREATER CHANCES BEING WEST OF THE RIO
GRANDE. HEAVY RAIN AND FLOODING ARE THE MAIN THREATS WITH THESE
STORMS AS THE ATMOSPHERE IS VERY MOIST AND UNSTABLE. DRIER AIR WILL
START TO FILTER INTO THE REGION FOR THE UPCOMING WEEK...BUT THERE
WILL STILL BE ENOUGH RESIDUAL MOISTURE FOR DIURNAL THUNDERSTORM
ACTIVITY. MINIMUM RELATIVE HUMIDITIES WILL REMAIN IN THE LOWER TO
MID 20S FOR THE UPCOMING WORK WEEK WITH A SLOW INCREASE GOING TOWARD
THE WEEKEND.
&&
JMG
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 70 93 71 96 72 / 40 20 20 20 20
SIERRA BLANCA TX 64 92 63 93 66 / 30 20 10 10 10
LAS CRUCES 68 93 68 95 70 / 40 20 20 20 20
ALAMOGORDO 65 91 63 93 65 / 40 30 20 20 20
CLOUDCROFT 50 71 48 72 50 / 40 30 20 20 20
TRUTH OR CONSEQUENCES 64 90 64 92 66 / 50 30 30 20 20
SILVER CITY 58 81 56 84 58 / 60 50 40 30 30
DEMING 65 92 65 94 67 / 50 40 30 20 20
LORDSBURG 64 90 63 94 65 / 60 50 40 30 30
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...FLASH FLOOD WATCH THROUGH SUNDAY EVENING FOR NMZ022-023-030>032.
FLASH FLOOD WATCH UNTIL MIDNIGHT MDT TONIGHT FOR NMZ024-025.
TX...FLASH FLOOD WATCH UNTIL MIDNIGHT MDT TONIGHT FOR TXZ055-056.
&&
04/26Hazardous weather outlook, Jul 31, 11:19 AM MDT, 5 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1119 AM MDT SAT JUL 31 2010 NMZ022>025-030>032-TXZ055-056-011730- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 1119 AM MDT SAT JUL 31 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT FOR ALL ZONES THROUGH MIDNIGHT. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP THROUGH TONIGHT...WITH HEAVY RAINFALL AND EXCESSIVE RUNOFF POSSIBLE. SOME STORMS MAY PRODUCE OVER 2 INCHES OF RAINFALL IN LESS THAN HOUR...SETTING UP A FLASH FLOOD POTENTIAL IN FLOOD PRONE AREAS. STRONGER STORMS WILL ALSO BE CAPABLE PRODUCING SMALL HAIL AND WIND GUSTS TO 50 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED MAINLY WEST OF THE RIO GRANDE WITH ISOLATED THUNDERSTORMS EAST OF THE RIVER FOR SUNDAY AFTERNOON AND EVENING. LOCALLY HEAVY RAINFALL IS POSSIBLE FROM FROM STRONGER STORMS...ESPECIALLY WEST OF THE RIVER. A DRIER AIR MASS AND INCREASED STABILITY WILL RESULT IN STORMS THAT WILL BE MORE ISOLATED AND INFREQUENT FOR MUCH OF NEXT WEEK...WITH A LOWER FLOODING THREAT ANTICIPATED. LOCALLY HEAVY RAINFALL WILL STILL BE POSSIBLE WITH INDIVIDUAL SLOW MOVING STORMS THAT MAY DEVELOP THROUGH THE REMAINDER OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY REPORT ANY OBSERVED HAZARDOUS WEATHER OR FLOODING TO LOCAL LAW ENFORCEMENT AND THIS OFFICE. LUNDEEN
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 1:08 PM MDT | Areal Flood Advisory | EPZ | Grant, Sierra | 3 hr |
| Jul 31, 2:05 PM MDT | Severe Thunderstorm Warning | EPZ | Doña Ana, Otero | 25 min |
| Jul 31, 2:34 PM MDT | Areal Flood Advisory | EPZ | Doña Ana, Luna, Otero, Sierra | 3 hr |
| Jul 31, 3:13 PM MDT | Flash Flood Warning | EPZ | Doña Ana | 62 min |
| Jul 31, 3:34 PM MDT | Areal Flood Advisory | EPZ | Luna | 3 hr |
| Jul 31, 4:34 PM MDT | Flash Flood Warning | EPZ | Doña Ana, Otero | 56 min |
| Jul 31, 3:40 PM MDT | Areal Flood Advisory | EPZ | El Paso, Hudspeth | 3 hr |
Nearby
Flash Flood Warnings in New Mexico, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.